Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 173, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 10, 2021, 11:55 PM CDT for 4 counties in Arkansas; Lauderdale County, Tipton County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 11:55 PM CDT (04:55 UTC)
- Expired
- Jul 11, 2021, 12:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craighead County, AR, Crittenden County, AR, Mississippi County, AR, Poinsett County, AR, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 40 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.9
The text
As transmitted.
640
WUUS54 KMEG 110455
SVRMEG
ARC031-035-093-111-TNC097-167-110545-
/O.NEW.KMEG.SV.W.0173.210711T0455Z-210711T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1155 PM CDT Sat Jul 10 2021
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southeastern Craighead County in eastern Arkansas...
Eastern Poinsett County in eastern Arkansas...
Mississippi County in eastern Arkansas...
Northeastern Crittenden County in eastern Arkansas...
Central Tipton County in western Tennessee...
Lauderdale County in western Tennessee...
* Until 1245 AM CDT.
* At 1155 PM CDT, severe thunderstorms were located along a line
extending from near Gosnell to near Keiser to Lepanto, moving east
at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Blytheville, Covington, Ripley, Osceola, Trumann, Gosnell, Manila,
Marked Tree, Lepanto, Caraway, Luxora, Wilson, Tyronza, Keiser,
Fort Pillow State Park, Halls, Joiner, Dyess, Dell and Burdette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3560 9064 3580 9033 3598 9018 3594 8967
3590 8965 3592 8964 3593 8957 3591 8937
3590 8935 3560 8958 3539 9000 3538 9007
3534 9011 3526 9027
TIME...MOT...LOC 0455Z 282DEG 33KT 3590 8997 3572 9013 3559 9036
HAIL...<.75IN
WIND...60MPH
$$
SMW2 follow-up statements
972
WWUS54 KMEG 110508
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1208 AM CDT Sun Jul 11 2021
ARC031-110517-
/O.CAN.KMEG.SV.W.0173.000000T0000Z-210711T0545Z/
Craighead AR-
1208 AM CDT Sun Jul 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAIGHEAD COUNTY
IS CANCELLED...
The storms which prompted the warning has moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3573 9025 3597 9008 3594 8968 3590 8965
3592 8964 3593 8957 3590 8935 3560 8958
3539 8999 3538 9007 3534 9011 3526 9027
3555 9058
TIME...MOT...LOC 0507Z 291DEG 37KT 3594 8975 3565 9000 3544 9047
$$
ARC035-093-111-TNC097-167-110545-
/O.CON.KMEG.SV.W.0173.000000T0000Z-210711T0545Z/
Poinsett AR-Mississippi AR-Crittenden AR-Tipton TN-Lauderdale TN-
1208 AM CDT Sun Jul 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHEASTERN POINSETT...MISSISSIPPI...NORTHEASTERN CRITTENDEN...
CENTRAL TIPTON AND LAUDERDALE COUNTIES...
At 1207 AM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Cooter to near Osceola to 6 miles
southwest of Marked Tree, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Blytheville, Covington, Ripley, Osceola, Gosnell, Marked Tree,
Lepanto, Luxora, Wilson, Tyronza, Keiser, Fort Pillow State Park,
Halls, Joiner, Dyess, Dell, Burdette, Gilmore, Bassett and Jericho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3573 9025 3597 9008 3594 8968 3590 8965
3592 8964 3593 8957 3590 8935 3560 8958
3539 8999 3538 9007 3534 9011 3526 9027
3555 9058
TIME...MOT...LOC 0507Z 291DEG 37KT 3594 8975 3565 9000 3544 9047
HAIL...<.75IN
WIND...60MPH
$$
SMW940
WWUS54 KMEG 110537
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1237 AM CDT Sun Jul 11 2021
ARC035-093-111-TNC097-167-110545-
/O.CON.KMEG.SV.W.0173.000000T0000Z-210711T0545Z/
Poinsett AR-Mississippi AR-Crittenden AR-Tipton TN-Lauderdale TN-
1237 AM CDT Sun Jul 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHEASTERN POINSETT...CENTRAL MISSISSIPPI...NORTHEASTERN
CRITTENDEN...CENTRAL TIPTON AND LAUDERDALE COUNTIES...
At 1237 AM CDT, severe thunderstorms were located along a line
extending from near Halls to Covington to near Meeman Shelby Forest
State Park, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Covington, Ripley, Osceola, Marked Tree, Luxora, Wilson, Tyronza,
Fort Pillow State Park, Halls, Joiner, Dyess, Gilmore, Bassett,
Jericho, Marie, Fulton, Dixonville, Ashport, Ft Pillow and Henning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3565 9008 3595 8976 3594 8968 3590 8965
3592 8964 3593 8957 3590 8935 3560 8958
3539 8999 3538 9007 3534 9011 3526 9027
3552 9055
TIME...MOT...LOC 0537Z 287DEG 35KT 3585 8943 3556 8968 3535 9015
HAIL...<.75IN
WIND...60MPH
$$
SMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:55 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 10, 10:55 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Memphis TN 1055 PM CDT Sat Jul 10 2021 .DISCUSSION... Updated for aviation discussion && .PREV DISCUSSION... /issued 927 PM CDT Sat Jul 10 2021/ UPDATE... Convection continues to fire up this evening to the north and west of the Mid-South. The convection is developing along old outflow boundaries leftover from previous convection. Still not exactly sure how the convection will evolve during the overnight hours. The CAMs are consistent on trying to merge the convection over Southern Missouri with the convection over Western Arkansas creating a large line of storms. Right now, think it may end up being clusters of broken line segments moving into the area. Will have to just wait and see. Damaging winds and locally heavy rainfall will be the main threats from the storms. POPS look good. Although, will make some minor tweaks to temperatures. Update will be out shortly. KRM DISCUSSION... /issued 248 PM CDT Sat Jul 10 2021/ Diurnal thunderstorms are popping up across the area this afternoon. Farther north, ahead of a shortwave which is forecast to dive south into the mid-section of the country and close off on Sunday/Monday, more organized convection is expected to develop. This upper level feature is expected to push a line of thunderstorms into our area this evening spreading southward overnight. A slight risk of severe weather is forecast with these storms over about the north half of our forecast area with damaging winds the main threat. Another threat with these storms is heavy rainfall and localized flash flooding. A slight risk of excessive rainfall is evident for a good portion of the area overnight through Sunday. For now, holding off on a flash flood watch since the storms tonight are expected to move fairly progressively south. Additionally, on Sunday it remains difficult to pinpoint where the boundary will eventually end up resulting in a focus for potential heavy rainfall on Sunday. Nevertheless, there is a continued risk for localized flash flooding. The upper level low is the dominate feature in our weather into early next week. Temperatures will respond with below average readings through Tuesday before the low lifts out. In the wake of the upper low more normal temperature readings and a continued diurnal threat for storms. Later in the period another shortwave swings through in the westerly flow and pushes another front into the area. The overall pattern through the period does not favor prolonged above average temperatures in our forecast area. This is due to a strong upper high over the mountain west and a general trough over the middle of the country. Belles && .AVIATION... Convection organizing across southern MO and northern AR will push across the Mid-South overnight with a period of IFR vsbys/MVFR cigs and gusty winds. Expect a few hours of light SHRAs after the TSRAs roll through followed by a few hours of MVFR cigs Sunday morning. Some CAMS are showing some TSRA redevelopment in the morning hours but we should see some stabilization after tonight's activity. Decided to hold off any redevelopment until the afternoon hours. Afternoon convection should dissipate with loss of heating. Low clouds look likely Sunday night into Monday morning. Winds will generally be SSW around 10 kts with some higher gusts during the afternoon. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 10, 4:53 AM CDT, 19 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 453 AM CDT Sat Jul 10 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-111200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 453 AM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Marginal to slight risk of severe weather exists for portions of the Mid South on today and through tonight. Clusters of storms will be possible with a few storms being strong or severe. Gusty winds and heavy rain will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Marginal risk of severe weather exists for portions of the Mid South on Sunday. Clusters of storms will be possible with a few storms being strong or severe. Gusty winds and heavy rain will be the main threats. A Marginal to Slight risk of excessive rainfall exists for portions of the Mid South on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 10, 10:15 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
1015 PM CDT Sat Jul 10 2021
ARZ009-110345-
Clay AR-
1015 PM CDT Sat Jul 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1045 PM CDT
FOR...
Clay County in eastern Arkansas...
At 1015 PM CDT...a strong thunderstorm producing winds in excess of
40 mph was located over Success, or 9 miles west of Corning, moving
east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Clay County should monitor this storm closely.
LAT...LON 3650 9016 3648 9016 3648 9014 3644 9013
3643 9015 3640 9010 3627 9011 3629 9080
3630 9075 3641 9075 3641 9077 3642 9076
3643 9078 3643 9077 3644 9078 3649 9077
3650 9078
TIME...MOT...LOC 0315Z 271DEG 24KT 3643 9076
KRMSpecial weather statement, Jul 10, 11:16 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
1116 PM CDT Sat Jul 10 2021
ARZ026-027-110445-
Poinsett AR-Craighead AR-
1116 PM CDT Sat Jul 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1145 PM CDT
FOR...
Northeastern Poinsett County in eastern Arkansas...
Eastern Craighead County in eastern Arkansas...
At 1116 PM CDT...a strong thunderstorm producing winds at least 40
mph was located over Brookland, moving southeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Poinsett and eastern Craighead Counties should
monitor this storm closely.
LAT...LON 3597 9061 3597 9045 3593 9029 3562 9029
3556 9031 3584 9071
TIME...MOT...LOC 0416Z 303DEG 38KT 3588 9057
SMWSpecial weather statement, Jul 10, 11:21 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
1121 PM CDT Sat Jul 10 2021
ARZ026-028-MOZ113-115-TNZ001-110445-
Craighead AR-Mississippi AR-Pemiscot MO-Dunklin MO-Lake TN-
1121 PM CDT Sat Jul 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1145 PM CDT
FOR...
Northeastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Dunklin County in southeastern Missouri...
Lake County in western Tennessee...
At 1121 PM CDT...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from near Gideon to near
Senath to near Monette. Movement was east at 60 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Craighead...northwestern Mississippi...
Pemiscot...Dunklin and Lake Counties should monitor this storm
closely.
LAT...LON 3640 8997 3639 8997 3639 8975 3643 8973
3641 8960 3634 8954 3650 8954 3650 8949
3646 8947 3650 8936 3630 8946 3619 8956
3618 8963 3614 8959 3609 8968 3587 8982
3594 9045 3628 9008 3651 8996
TIME...MOT...LOC 0421Z 256DEG 53KT 3649 8990 3615 9013 3597 9037
SMWSpecial weather statement, Jul 10, 11:30 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Memphis TN
1130 PM CDT Sat Jul 10 2021
ARZ018-026>028-MOZ113-TNZ019-048-110515-
Poinsett AR-Greene AR-Craighead AR-Mississippi AR-Dunklin MO-
Lauderdale TN-Dyer TN-
1130 PM CDT Sat Jul 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 AM CDT
FOR...
Central Poinsett County in eastern Arkansas...
Southwestern Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...
Mississippi County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...
Northwestern Lauderdale County in western Tennessee...
Southwestern Dyer County in western Tennessee...
At 1130 PM CDT...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from near Leachville to near
Harrisburg. Movement was east at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Poinsett...southwestern Greene...Craighead...
Mississippi...southwestern Dunklin...northwestern Lauderdale and
southwestern Dyer Counties should monitor this storm closely.
LAT...LON 3588 9103 3588 9087 3599 9085 3600 9078
3601 9058 3600 8947 3555 9004 3544 9015
3544 9035 3568 9104
TIME...MOT...LOC 0430Z 282DEG 37KT 3597 9027 3562 9075
SMWSpecial weather statement, Jul 10, 11:46 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
1146 PM CDT Sat Jul 10 2021
ARZ009-MOZ113-115-TNZ001-002-019-110530-
Clay AR-Pemiscot MO-Dunklin MO-Lake TN-Obion TN-Dyer TN-
1146 PM CDT Sat Jul 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 AM CDT
FOR...
Southeastern Clay County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Dunklin County in southeastern Missouri...
Lake County in western Tennessee...
Obion County in western Tennessee...
Dyer County in western Tennessee...
At 1146 PM CDT...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from near Portageville to
Gosnell. Movement was east at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Clay...Pemiscot...Dunklin...Lake...Obion and
Dyer Counties should monitor this storm closely.
LAT...LON 3639 8997 3639 8975 3643 8973 3641 8960
3634 8954 3637 8951 3650 8954 3650 8949
3646 8947 3650 8942 3651 8930 3650 8888
3620 8909 3620 8915 3610 8916 3598 8924
3600 9032 3620 9020 3663 9003 3663 8996
TIME...MOT...LOC 0446Z 273DEG 37KT 3643 8964 3599 8998
SMWLocal storm report, Jul 10, 11:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1150 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG HORNERSVILLE 36.04N 90.11W
07/10/2021 DUNKLIN MO AMATEUR RADIO
SIX INCH TREE LIMB DOWN IN HORNERSVILLE. WINDS
ESTIMATED AT 50 MPH.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:15 PM CDT | Special Weather Statement | MEG | Clay | 30 min |
| Jul 10, 10:34 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 41 min |
| Jul 10, 11:16 PM CDT | Special Weather Statement | MEG | Craighead | 29 min |
| Jul 10, 11:30 PM CDT | Special Weather Statement | MEG | Craighead, Mississippi, Poinsett | 45 min |
| Jul 11, 12:24 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 51 min |
| Jul 11, 1:18 AM CDT | Special Weather Statement | MEG | Crittenden | 27 min |
| Jul 11, 1:47 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 28 min |
| Jul 11, 2:52 AM CDT | Areal Flood Advisory | MEG | Crittenden | 3 hr |
| Jul 10, 11:21 PM CDT | Special Weather Statement | MEG | Lake | 24 min |
| Jul 10, 11:46 PM CDT | Special Weather Statement | MEG | Dyer, Lake, Obion | 44 min |
| Jul 11, 12:28 AM CDT | Special Weather Statement | MEG | Dyer, Gibson, Lake, Obion, Weakley | 47 min |
| Jul 11, 1:09 AM CDT | Special Weather Statement | MEG | Carroll, Gibson, Henry, Weakley | 51 min |
| Jul 11, 1:13 AM CDT | Special Weather Statement | MEG | Crockett, Fayette, Haywood, Madison | 32 min |
| Jul 11, 3:12 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Jul 11, 4:15 AM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman | 3 hr |
| Jul 11, 4:27 AM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Jul 11, 5:09 AM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Shelby | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.